Heat, Oklahoma
- When
- July 2, 12:00 PM CST to July 25, 9:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 185 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
The Emergency Medical Services Authority (EMSA) issued a heat alert for Oklahoma City Metro 2nd which continued through the 25th. Over this time period EMSA received 185 heat related calls.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Emergency Medical Services Authority (EMSA) issued a heat alert for Oklahoma City Metro 2nd which continued through the 25th. Over this time period EMSA received 185 heat related calls. Maximum temperatures ranged from about 90 degrees to about 110 degrees Fahrenheit.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 9:48 AM CST, 2 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1048 AM CDT Mon Jul 2 2018 .DISCUSSION... Adjustments were made to raise dew point temperatures slightly over central Oklahoma in line with observations and trends. This did not, however, push heat index to advisory criteria for today. Pops were increased over southern and central Oklahoma for showers moving northward from southern Oklahoma. Low pops were added for the afternoon period also for showers and any thunderstorm that may develop in the thermodynamically favorable afternoon atmosphere. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 72 98 73 / 20 10 0 0 Hobart OK 97 73 101 73 / 20 10 0 0 Wichita Falls TX 98 74 102 74 / 20 20 0 0 Gage OK 93 71 98 71 / 20 40 0 0 Ponca City OK 90 74 98 74 / 20 10 0 0 Durant OK 94 73 99 74 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/06
Hazardous Weather Outlook National Weather Service Norman OK 1144 AM CDT Mon Jul 2 2018 OKZ004>048-050>052-TXZ083>090-031100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1144 AM CDT Mon Jul 2 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms in northwestern Oklahoma, principally north and west of Woodward. It is possible that a complex of thunderstorms could arrive from western Kansas before dissipating as far southeast as northwestern Oklahoma. The hazard would be damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... The heat and extremely high humidity may result in heat index values as high as 105 east and southeast of Oklahoma City on Tuesday. Values over 100 are expected across much of Oklahoma and adjacent parts of northern Texas on Wednesday. .Thunderstorms... Thunderstorms could occur across southern Oklahoma Wednesday and Wednesday night. Thunderstorms are possible across most of the area Thursday night through Sunday. Severe thunderstorms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774226.